Alert archive / Florida / Severe Thunderstorm Warnings in 2007
Severe Thunderstorm Warning 65, NWS Tampa Bay, FL
NWS Tampa Bay, FL issued this severe thunderstorm warning at Jun 8, 2007, 5:56 PM EDT for Polk County, Florida. It was in force for 34 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jun 8, 2007, 5:56 PM EDT (21:56 UTC)
- Expired
- Jun 8, 2007, 6:30 PM EDT
- In force
- 34 min
- Issued by
- NWS Tampa Bay, FL
- Area
- Counties, with a storm outline in the text
County Polk County, FL
The radar
The Tampa radar (KTBW), 77 km from the middle of the area, began a volume at 21:58 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Tampa Bay, FL (KTBW), launched 12:00Z, 9.9 hours before the alert went out and 77 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1929 m above ground
- 0-6 km bulk shear
- 14 kt
- 0-1 km storm-relative helicity
- -5 m²/s²
- 0-3 km storm-relative helicity
- 17 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000
WUUS52 KTBW 082156
SVRTBW
FLC105-082230-
/O.NEW.KTBW.SV.W.0065.070608T2156Z-070608T2230Z/
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE TAMPA BAY AREA - RUSKIN FL
556 PM EDT FRI JUN 8 2007
THE NATIONAL WEATHER SERVICE IN RUSKIN HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
NORTHWESTERN POLK COUNTY IN FLORIDA.
* UNTIL 630 PM EDT
* AT 556 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM...CAPABLE OF PRODUCING PENNY SIZE HAIL AND
DAMAGING 60 MPH WINDS...OVER NORTHERN POLK COUNTY...MOVING WEST AT
15 MPH.
* THE SEVERE THUNDERSTORM WILL BE NEAR...
POLK CITY.
SEVERE THUNDERSTORMS CONTAIN WIND GUSTS OF 60 MPH OR HIGHER...AND
HAIL THE SIZE OF PENNIES OR LARGER. MOVE TO A PLACE OF SAFETY.
PLEASE REPORT TORNADOES OR FUNNEL CLOUDS...WINDS OF 58 MPH OR
HIGHER...HAIL THE SIZE OF PENNIES OF LARGER...AND ANY WIND DAMAGE TO
YOUR NATIONAL WEATHER SERVICE IN RUSKIN BY CALLING 813-645-2323.
&&
LAT...LON 2831 8203 2831 8198 2830 8198 2830 8196
2832 8195 2833 8177 2815 8183 2818 8209
$$
241 follow-up statement
000
WWUS52 KTBW 082227
SVSTBW
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE TAMPA BAY AREA - RUSKIN FL
626 PM EDT FRI JUN 8 2007
FLC105-082236-
/O.EXP.KTBW.SV.W.0065.000000T0000Z-070608T2230Z/
POLK-
626 PM EDT FRI JUN 8 2007
...THE SEVERE THUNDERSTORM WARNING FOR NORTHWESTERN POLK COUNTY WILL
EXPIRE AT 630 PM EDT...
AT 626 PM EDT...NATIONAL WEATHER SERVICE RADAR INDICATED THE
THUNDERSTORM THAT PROMPTED THE WARNING HAD WEAKENED AND WAS EXITING
THE COUNTY...THUS THE WARNING WILL BE ALLOWED TO EXPIRE AT 630 PM
EDT.
DOPPLER RADAR INDICATED THAT HEAVY RAIN...SMALL HAIL...AND GUSTY
WINDS WERE STILL POSSIBLE FROM THE THUNDERSTORM.
&&
LAT...LON 2831 8203 2831 8198 2830 8198 2830 8196
2832 8195 2833 8177 2815 8183 2818 8209
$$
24What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Tampa Bay, FL wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 8, 1:45 PM EDT, 4 hours 11 minutes earlier.
Area forecast discussion, Jun 8, 1:45 PM EDT, 4 hours 11 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE TAMPA BAY - RUSKIN FL 145 PM EDT FRI JUN 8 2007 .SHORT TERM (TONIGHT-SUNDAY)...U/L LOW CURRENTLY OVER SOUTH FLORIDA WILL CONTINUE TO SINK SOUTH SOUTHWEST AWAY FROM THE AREA TONIGHT AND SATURDAY. MUCH DRIER AIR ALOFT WILL ADVECT ACROSS WEST CENTRAL AND SOUTHWEST FLORIDA SATURDAY AND PERSIST SUNDAY AS HIGH PRESSURE ALOFT BUILDS ACROSS THE NORTHERN GULF OF MEXICO. THIS WILL REDUCE THE AREAL COVERAGE OF AFTERNOON THUNDERSTORMS EACH DAY. SURFACE RIDGE AXIS WILL LAY ACROSS THE CENTRAL FLORIDA PENINSULA WITH VERY WEAK BOUNDARY LAYER FLOW. DAYTIME HIGHS WILL CLIMB SEVERAL DEGREES ABOVE NORMAL THROUGH THE WEEKEND. && .LONG TERM (SUNDAY NIGHT - FRIDAY)...PATTERN IN THE LONG TERM TRENDING TOWARD A DRIER SOLUTION...WITH DIURNAL POPS AROUND 20 PCNT AND TEMPS NEAR NORMAL (HIGHS AROUND 90 AND LOWS AROUND 70) EACH DAY. THIS TREND WILL BE THE RESULT OF OUR AREA BEING BETWEEN A DEEPENING LONGWAVE TROF OFF THE EAST COAST AND AMPLIFIED RIDGE TO OUR WEST. WINDS WILL BE LIGHT MOST OF THIS TIME...THUS ALLOWING AFTERNOON SEA BREEZE TO DEVELOP AND PUSH INLAND. THERE WILL BE ENOUGH MOISTURE TO WARRANT A 20 POP EACH AFTERNOON WITH SEA BREEZE ACTIVITY...AND SLIGHTLY HIGHER POPS (30 PCNT) TUE AFTERNOON ASSOC WITH THE PASSAGE OF A SHORT WAVE OVER THE AREA. && .AVIATION...WILL CARRY TEMPOS LATE THIS AFTERNOON FOR ISOLD TSTMS ACTIVITY (BEST CHANCES SOUTH TERMINALS)...OTHERWISE VFR CONDITIONS THROUGH SATURDAY. && .MARINE...WINDS WILL REMAIN LESS THAN 15 KNOTS THROUGH THE PERIOD... WITH THE EXCEPTION FOR GUSTY WINDS AND ROUGH SEAS IN THE VICINITY OF THUNDERSTORMS. && .FIRE WEATHER...NO FIRE WEATHER HAZARDS EXPECTED AS LOW LEVEL TROPICAL MOISTURE WILL REMAIN OVER THE REGION. && .PRELIMINARY POINT TEMPS/POPS... TPA 72 91 74 91 / 20 20 10 20 FMY 70 92 73 91 / 30 30 20 30 GIF 70 93 71 93 / 20 20 10 20 SRQ 72 92 72 91 / 30 20 10 20 BKV 67 93 67 92 / 20 20 10 20 SPG 75 90 76 90 / 20 20 10 20 && .TBW WATCHES/WARNINGS/ADVISORIES... FL...NONE. GULF WATERS...NONE. && SHORT TERM/MARINE/FIRE...EO LONG TERM/AVIATION/FIRE...NP
Hazardous weather outlook, Jun 8, 5:38 AM EDT, 12 hours 18 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE TAMPA BAY RUSKIN FL 538 AM EDT FRI JUN 8 2007 FLZ039-042-043-048>052-055>057-061-081400- LEVY-CITRUS-SUMTER-HERNANDO-PASCO-PINELLAS-HILLSBOROUGH-POLK- MANATEE-HARDEE-HIGHLANDS-DE SOTO- 538 AM EDT FRI JUN 8 2007 THIS HAZARDOUS WEATHER OUTLOOK IS FOR WEST CENTRAL FLORIDA. .DAY ONE...TODAY AND TONIGHT. ...THUNDERSTORM IMPACT... SCATTERED THUNDERSTORMS ARE EXPECTED THIS AFTERNOON AS ENOUGH MOISTURE REMAINS ACROSS THE REGION. THE BEST CHANCES FOR STORMS ARE CLOSER TO THE COAST ALONG THE SEA BREEZE FRONT. WITH THE STRONGER STORMS TODAY...RESIDENTS AND VISITORS CAN EXPECT SMALL HAIL...BRIEF GUSTY WINDS...FREQUENT TO EXCESSIVE CLOUD TO GROUND LIGHTNING...AND HEAVY RAINS. THE GENERAL MOTION FOR TODAYS STORMS WILL BE FROM NORTHEAST TO SOUTHWEST. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY. ...THUNDERSTORM IMPACT... SOME DRIER AIR WILL FILTER INTO THE REGION FOR THE WEEKEND...REDUCING RAIN CHANCES CLOSER TO NORMAL WITH ISOLATED TO SCATTERED COVERAGE EXPECTED EACH AFTERNOON. WITH THE STRONGER STORMS EXPECT BRIEF GUSTY WINDS...FREQUENT CLOUD TO GROUND LIGHTNING...AS WELL AS HEAVY RAINS. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED TODAY. FLZ060-062-065-081400- SARASOTA-CHARLOTTE-LEE- 538 AM EDT FRI JUN 8 2007 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHWEST FLORIDA. .DAY ONE...TODAY AND TONIGHT. ...THUNDERSTORM IMPACT... NUMEROUS THUNDERSTORMS ARE EXPECTED THIS AFTERNOON AS DEEP TROPICAL MOISTURE REMAINS ACROSS SOUTHWEST FLORIDA. WITH THE STRONGER STORMS TODAY...RESIDENTS AND VISITORS CAN EXPECT SMALL HAIL...BRIEF GUSTY WINDS...FREQUENT TO EXCESSIVE CLOUD TO GROUND LIGHTNING...AND HEAVY RAINS. THE GENERAL MOTION FOR TODAYS STORMS WILL BE FROM NORTHEAST TO SOUTHWEST. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY. ...THUNDERSTORM IMPACT... SOME DRIER AIR WILL FILTER INTO THE REGION FOR THE WEEKEND...REDUCING RAIN CHANCES CLOSER TO NORMAL WITH ISOLATED TO SCATTERED COVERAGE EXPECTED EACH AFTERNOON. WITH THE STRONGER STORMS EXPECT BRIEF GUSTY WINDS...FREQUENT CLOUD TO GROUND LIGHTNING...AS WELL AS HEAVY RAINS. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED TODAY. SHARP
In the hours before
Special weather statement, Jun 8, 2:37 PM EDT, 3 hours 19 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE TAMPA BAY AREA - RUSKIN FL 237 PM EDT FRI JUN 8 2007 FLZ042-043-048>051-055-060-081915- SUMTER-MANATEE-PINELLAS-HERNANDO-SARASOTA-HILLSBOROUGH-CITRUS-PASCO- 237 PM EDT FRI JUN 8 2007 ...NUMEROUS THUNDERSTORMS TO DEVELOP ALONG THE GULF COAST BETWEEN 3 TO 330 PM EDT... THE STORMS WILL CONTAIN WINDS GUSTS OVER 40 MPH AND PEA SIZE HAIL. A FEW STORMS COULD BE SEVERE WITH WINDS OVER 60 MPH AND HAIL THE SIZE OF A PENNY OR GREATER. STAY TUNED FOR LATER STATEMENTS AND POSSIBLE WARNINGS. NOAH
Local storm report, Jun 8, 2:56 PM EDT, 3 hours before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TAMPA BAY AREA - RUSKIN FL
256 PM EDT FRI JUN 08 2007
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0224 PM HAIL 3 N CAPE CORAL 26.62N 81.99W
06/08/2007 E0.50 INCH LEE FL PUBLIC
0.5 INCH HAIL REPORTED IN NORTH CAPE CORAL.
0242 PM HAIL 2 E BONITA SPRINGS 26.34N 81.75W
06/08/2007 E0.75 INCH LEE FL PUBLIC
PENNY SIZED HAIL REPORTED JUST EAST OF BONITA SPRINGS.
&&
COLSONLocal storm report, Jun 8, 3:49 PM EDT, 2 hours 7 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TAMPA BAY AREA - RUSKIN FL
349 PM EDT FRI JUN 08 2007
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0320 PM TSTM WND DMG CAPE CORAL 26.58N 81.99W
06/08/2007 LEE FL FIRE DEPT/RESCUE
POWER LINES DOWN. FIRE STARTED ON ONE HOME.
0328 PM TSTM WND GST N LAND O LAKES 28.22N 82.45W
06/08/2007 E65.00 MPH PASCO FL PUBLIC
NUMEROUS TREES DOWN AROUND THOMAS LAKE.
0328 PM HAIL N LAND O LAKES 28.22N 82.45W
06/08/2007 M0.75 INCH PASCO FL PUBLIC
THOMAS LAKE AREA.
&&
NOAHSpecial weather statement, Jun 8, 4:37 PM EDT, 1 hour 19 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE TAMPA BAY AREA - RUSKIN FL 437 PM EDT FRI JUN 8 2007 FLZ051-082115- HILLSBOROUGH- 437 PM EDT FRI JUN 8 2007 AT 437 PM A SPOTTER REPORTED A WATERSPOUT JUST WEST OF APOLLO BEACH MOVING TOWARD SHORE. PERSONS IN THE VICINITY SHOULD TAKE CARE IN CASE THE WATER SPOUT HOLDS TOGETHER AND MOVES ON SHORE. IF THE SPOUT DOES MOVE ON SHORE IT SHOULD DISSIPATE QUICKLY. NOAH
Local storm report, Jun 8, 5:35 PM EDT, 21 minutes before
PRELIMINARY LOCAL STORM REPORT...CORRECTED
NATIONAL WEATHER SERVICE TAMPA BAY AREA - RUSKIN FL
535 PM EDT FRI JUN 08 2007
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0224 PM HAIL 3 N CAPE CORAL 26.62N 81.99W
06/08/2007 E0.50 INCH LEE FL PUBLIC
0.5 INCH HAIL REPORTED IN NORTH CAPE CORAL.
0242 PM HAIL 2 E BONITA SPRINGS 26.34N 81.75W
06/08/2007 E0.75 INCH LEE FL PUBLIC
PENNY SIZED HAIL REPORTED JUST EAST OF BONITA SPRINGS.
0305 PM TSTM WND DMG CAPE CORAL 26.58N 81.99W
06/08/2007 LEE FL FIRE DEPT/RESCUE
POWER LINES DOWN. FIRE STARTED ON ONE HOME. TIME CHANGED
BASED ON RADAR.
0328 PM TSTM WND GST 1 N LAND O LAKES 28.24N 82.45W
06/08/2007 E65.00 MPH PASCO FL PUBLIC
NUMEROUS TREES DOWN AROUND THOMAS LAKE.
0328 PM HAIL 1 N LAND O LAKES 28.24N 82.45W
06/08/2007 M0.75 INCH PASCO FL PUBLIC
THOMAS LAKE AREA.
0410 PM TSTM WND DMG TOWN N COUNTRY 28.01N 82.58W
06/08/2007 HILLSBOROUGH FL FIRE DEPT/RESCUE
TREE DOWN ON HOUSE ON CRESTVIEW DR.
0410 PM HAIL 7 W TAMPA 27.96N 82.60W
06/08/2007 E0.50 INCH GMZ830 FL TRAINED SPOTTER
ON HOWARD FRANKLIN BRIDGE.
0410 PM TSTM WND GST 7 SW TAMPA INTERNATIONA 27.91N 82.59W
06/08/2007 E50.00 MPH GMZ830 FL PUBLIC
ON GANDY BRIDGE. WAVES FOUR FEET.
0422 PM HEAVY RAIN 1 N HOMOSASSA 28.80N 82.62W
06/08/2007 E3.00 INCH CITRUS FL PUBLIC
3 INCHES OF RAIN IN 45 MINUTES IN SUGAR MILL
0423 PM HAIL SAINT PETE CLEARWATER A 27.91N 82.69W
06/08/2007 E0.75 INCH PINELLAS FL PUBLIC
REPORTED ON ROAD NEAR AIRPORT
0423 PM HAIL 1 N HOMOSASSA 28.80N 82.62W
06/08/2007 E0.25 INCH CITRUS FL TRAINED SPOTTER
IN SUGAR MILL AREA
0437 PM WATER SPOUT 2 W APOLLO BEACH 27.77N 82.44W
06/08/2007 GMZ830 FL PUBLIC
2 REPORTS WEST OF APOLLO BEACH
0448 PM TSTM WND GST 7 NNE PALMETTO 27.62N 82.53W
06/08/2007 M39.00 MPH MANATEE FL MESONET
PORT MANATEE
&&
NOAHSpecial weather statement, Jun 8, 5:53 PM EDT, 3 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE TAMPA BAY AREA - RUSKIN FL 553 PM EDT FRI JUN 8 2007 FLZ052-082230- POLK- 553 PM EDT FRI JUN 8 2007 ...STRONG THUNDERSTORMS WILL AFFECT NORTHERN POLK COUNTY... THUNDERSTORMS...MOVING SOUTHWEST AT 10 MPH...WILL AFFECT HAINES CITY...POLK CITY...LAKE ALFRED AND AUBURNDALE...UNTIL 630 PM EDT. GUSTY WINDS UP TO 50 MPH MAY CAUSE LOOSE OBJECTS TO BLOW AROUND. SOME DAMAGE TO TREE LIMBS AND WIRES IS POSSIBLE. FREQUENT CLOUD TO GROUND LIGHTNING IS EXPECTED. IF CAUGHT OUTSIDE...CROUCH DOWN IN A LOW SPOT...AWAY FROM TALL OBJECTS. HAIL UP TO ONE HALF INCH IN DIAMETER IS EXPECTED. TORRENTIAL RAINS WILL CAUSE PONDING OF WATER ON ROADS... AND MINOR FLOODING OF POOR DRAINAGE AREAS. JLC
The office that day
Everything else NWS Tampa Bay, FL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 8, 1:14 PM EDT | Severe Thunderstorm Warning | TBW | Highlands | 31 min |
| Jun 8, 2:30 PM EDT | Severe Thunderstorm Warning | TBW | Lee | 15 min |
| Jun 8, 2:33 PM EDT | Special Marine Warning | TBW | 42 min | |
| Jun 8, 2:44 PM EDT | Special Marine Warning | TBW | 61 min | |
| Jun 8, 2:53 PM EDT | Severe Thunderstorm Warning | TBW | Lee | 37 min |
| Jun 8, 3:23 PM EDT | Severe Thunderstorm Warning | TBW | Pasco | 52 min |
| Jun 8, 3:37 PM EDT | Severe Thunderstorm Warning | TBW | Charlotte, Sarasota | 23 min |
| Jun 8, 4:07 PM EDT | Severe Thunderstorm Warning | TBW | Sarasota | 23 min |
| Jun 8, 4:10 PM EDT | Severe Thunderstorm Warning | TBW | Hillsborough, Pinellas | 35 min |
| Jun 8, 4:11 PM EDT | Special Marine Warning | TBW | 34 min | |
| Jun 8, 4:44 PM EDT | Special Marine Warning | TBW | 61 min | |
| Jun 8, 4:52 PM EDT | Special Marine Warning | TBW | 23 min | |
| Jun 8, 5:02 PM EDT | Severe Thunderstorm Warning | TBW | Manatee | 28 min |
| Jun 8, 5:07 PM EDT | Severe Thunderstorm Warning | TBW | Levy | 23 min |
| Jun 8, 5:20 PM EDT | Special Marine Warning | TBW | 55 min | |
| Jun 8, 6:46 PM EDT | Severe Thunderstorm Warning | TBW | Levy | 29 min |
Nearby
Severe Thunderstorm Warnings in Florida, 2007Every severe thunderstorm warning in 2007
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.